Prostrap concerns

I have suffered for over 12 years with pain and recently (after a fight with the NHS) had a laproscopy and was diagnosed with Endometreosis in October 2013. My consultant has put me on prostrap for 6 months and I have some real concerns around the advice (lack of) I have received. I would really appreciate some guidance on what other people may have been told/experienced in regards to side effects, pregnancy and a general chat really. Over the last 8 months it's been hard to find someone to talk to, so very glad I have found this site. Thank you in advance :) xx

Last edited by

4 Replies

  • I have just posted a lengthy reply to someone else who's on zoladex - and the same applies to you. Use the search box in the green bar at the top of the page.

    Search for Prostap, Lupron (which is the real name), GnRH (the type of drug) and also the sister drugs like Zoladex, Decapeptyl and so on.

    There are several GnRH drugs - all doing much the same thing and all giving much the same risks and side effects. The only real difference to the patient is the method of getting it in the body, injection, implant, nasal spray etc.

    As for pregnancy - the drugs are toxic to pregnancy - they cause miscarriage and deformities at a much higher rate than not being on the drug.

    The drug is not a contraceptive and it renders oral contraceptives or hormones ones useless, so the only effective contraceptives are barriers (condom, cap etc)

    Or ofcourse the much better option - abstain from sex.

    The drug stops the natural lubrication of the vagina and dries it out making it rather fragile and prone to friction damage. So if you do have sex - you must use vaginal moisturisers and plenty of extra lubrication - above what normally comes with a condom otherwise you will hurt yourself.

    Your libido or sex drive will be zero - these drugs chemically castrate you - so you will not be likely to have any feelings of getting in the mood as it were. None at all. Even if your mind is willing - the flesh is weak.

    You can have all the foreplay in the world it still won't get the juices flowing. Hence the need for lubrication. Quite honestly after all that faff - there's nothing in it for you but hassle and if you are anything like me - it is not worth the bother and the last thing you will want to do.

    After you stop the drug and things get working again - it can take a bit of time for the libido to creep back in to your life - but you will notice that it does return when it does.

    Moisture levels down below return to normal in most ladies after a few weeks.

    However the drug remains in thebody for round 4 months after the last dose you have.

    So during this time it can still impact on a pregnancy - even after the ovaries are working again if they wake up quickly. So keep using barrier contraceptive till you are around 4 months after the last does to be sure you re not risking the pregnancy if you happen to get pregnant right away.

    The return of periods varies in everyone. The average wait is 6 months. half of women will hve their ovaries wake up quicker than that, half will wait longer and a tiny number unfortunately or fortunately do not get ovary activity back again. It may be great news for some but dreadful news for others - depending on what your future plans are.

    Lots and lots to read about on the subject of GnRH. Not all of it pleasant reading.

    It works for some- and improves quality of life, it can be hell for others and soetimes leave long lasting side effects too even permanent ones. So spending time doing homework is arming yourself with info so you re not too shocked when certain side effects hit you.

    Best of Luck - hope it goes realy successfully for you - but remember you can stop it - if at anytime you have had enough. It doesn't cure endo in the slightest - just puts it to sleep for a bit.

  • I am on my seventh month of prostap and i find it wonderful

  • I'm on my second month of prostap and am almost pain free!! The first month wasn't nice, but now I feel like I am almost back to normal!!

    I wasn't given any info by the dr either when I started!! After first injection the pain increased and I had a few days with really bad headaches. I also had a period which was awful!!! But, I'd say, about 4days after the second injection things are just getting better and better :)

    Good luck

  • Please have a look at this

    Lupron is also a GNRH

    All ladies react differently but it's best to get all the facts before commencing.

    Best wishes.

    Barbara x

You may also like...